Alert archive / Texas / Severe Thunderstorm Warnings in 2026

Severe Thunderstorm Warning 13, NWS Lubbock, TX

March 31, 2026Childress County, Hall County, Texas

NWS Lubbock, TX issued this severe thunderstorm warning at Mar 31, 2026, 5:48 PM CDT for Childress County, Hall County, Texas. It was in force for 57 min. 3 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Mar 31, 2026, 5:48 PM CDT (22:48 UTC)
Expired
Mar 31, 2026, 6:45 PM CDT
In force
57 min
Issued by
NWS Lubbock, TX
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Childress County, TX, Hall County, TX

The radar

The Altus AFB radar (KFDR), 114 km from the middle of the area, began a volume at 22:49 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Mar 31, 6:06 PM CDTHAIL 17 Nw Childress, TX
Mar 31, 6:22 PM CDTHAIL 15 N Childress, TXA few quarter sized stones observed, but mostly penny size or less.
Mar 31, 6:38 PM CDTHAIL 11 Wnw Childress, TX

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 18 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Mar 31, 4:36 PM CDTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

Norman, OK (KOUN), launched 12:00Z, 10.8 hours before the alert went out and 265 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Norman, OK at 12:00Z on 2026-03-31Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 41 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Norman, OK at 12:00Z on 2026-03-31The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 203 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
41 J/kg
Mixed-layer CIN
-689 J/kg
Mixed-layer LCL
1298 m above ground
0-6 km bulk shear
12 kt
0-1 km storm-relative helicity
203 m²/s²
0-3 km storm-relative helicity
328 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

573 
WUUS54 KLUB 312248
SVRLUB
TXC075-191-312345-
/O.NEW.KLUB.SV.W.0013.260331T2248Z-260331T2345Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Lubbock TX
548 PM CDT Tue Mar 31 2026

The National Weather Service in Lubbock Texas has issued a

* Severe Thunderstorm Warning for...
  Childress County in the Panhandle of Texas...
  Southeastern Hall County in the Panhandle of Texas...

* Until 645 PM CDT.

* At 548 PM CDT, a severe thunderstorm was located 7 miles north of
  Tell, or 10 miles west of Childress, moving northeast at 15 mph.

  HAZARD...60 mph wind gusts and quarter size hail.

  SOURCE...Radar indicated.

  IMPACT...Hail damage to vehicles is expected. Expect wind damage 
           to roofs, siding, and trees.

* Locations impacted include...
  Childress, Tell, and Estelline.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3444 10000 3436 10051 3461 10051 3475 10015
      3475 10000
TIME...MOT...LOC 2248Z 248DEG 15KT 3449 10043 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

MCZ
4 follow-up statements
740 
WWUS54 KLUB 312309
SVSLUB

Severe Weather Statement
National Weather Service Lubbock TX
609 PM CDT Tue Mar 31 2026

TXC191-312318-
/O.CAN.KLUB.SV.W.0013.000000T0000Z-260331T2345Z/
Hall TX-
609 PM CDT Tue Mar 31 2026

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN HALL COUNTY IS
CANCELLED...

The severe thunderstorm which prompted the warning has moved into 
Childress County. Therefore, the warning has been cancelled.

A Severe Thunderstorm Watch remains in effect until 1100 PM CDT for
the Panhandle of Texas.

&&

LAT...LON 3444 10000 3437 10042 3465 10042 3475 10015
      3475 10000
TIME...MOT...LOC 2308Z 249DEG 22KT 3452 10028 

$$

TXC075-312345-
/O.CON.KLUB.SV.W.0013.000000T0000Z-260331T2345Z/
Childress TX-
609 PM CDT Tue Mar 31 2026

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 645 PM CDT
FOR CHILDRESS COUNTY...

At 608 PM CDT, a severe thunderstorm was located 6 miles north of
Childress, moving east at 25 mph.

HAZARD...60 mph wind gusts and quarter size hail.

SOURCE...Radar indicated.

IMPACT...Hail damage to vehicles is expected. Expect wind damage to 
         roofs, siding, and trees.

Locations impacted include...
Childress and Tell.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3444 10000 3437 10042 3465 10042 3475 10015
      3475 10000
TIME...MOT...LOC 2308Z 249DEG 22KT 3452 10028 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

MCZ
804 
WWUS54 KLUB 312322
SVSLUB

Severe Weather Statement
National Weather Service Lubbock TX
622 PM CDT Tue Mar 31 2026

TXC075-312345-
/O.CON.KLUB.SV.W.0013.000000T0000Z-260331T2345Z/
Childress TX-
622 PM CDT Tue Mar 31 2026

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 645 PM CDT
FOR CHILDRESS COUNTY...

At 621 PM CDT, severe thunderstorms were located along a line 
extending from 12 miles north of Childress to near Tell, moving 
northeast at 25 mph.

HAZARD...60 mph wind gusts and half dollar size hail.

SOURCE...Radar indicated.

IMPACT...Hail damage to vehicles is expected. Expect wind damage to 
         roofs, siding, and trees.

Locations impacted include...
Childress and Tell.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3444 10000 3437 10042 3465 10042 3475 10015
      3475 10000
TIME...MOT...LOC 2321Z 248DEG 22KT 3460 10021 3440 10034 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.25 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

MCZ
793 
WWUS54 KLUB 312330
SVSLUB

Severe Weather Statement
National Weather Service Lubbock TX
630 PM CDT Tue Mar 31 2026

TXC075-312345-
/O.CON.KLUB.SV.W.0013.000000T0000Z-260331T2345Z/
Childress TX-
630 PM CDT Tue Mar 31 2026

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 645 PM CDT
FOR NORTHEASTERN CHILDRESS COUNTY...

At 629 PM CDT, severe thunderstorms were located along a line
extending from 10 miles southwest of Dodson to 4 miles northeast of
Childress, moving northeast at 20 mph.

HAZARD...60 mph wind gusts and quarter size hail.

SOURCE...Radar indicated.

IMPACT...Hail damage to vehicles is expected. Expect wind damage to 
         roofs, siding, and trees.

These severe thunderstorms will remain over mainly rural areas of
northeastern Childress County.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3452 10000 3445 10032 3469 10021 3475 10008
      3475 10000
TIME...MOT...LOC 2329Z 241DEG 18KT 3466 10015 3448 10022 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

MCZ
823 
WWUS54 KLUB 312342
SVSLUB

Severe Weather Statement
National Weather Service Lubbock TX
642 PM CDT Tue Mar 31 2026

TXC075-312352-
/O.EXP.KLUB.SV.W.0013.000000T0000Z-260331T2345Z/
Childress TX-
642 PM CDT Tue Mar 31 2026

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN CHILDRESS COUNTY
WILL EXPIRE AT 645 PM CDT...

The storms which prompted the warning have weakened below severe
limits, and no longer pose an immediate threat to life or property.
Therefore, the warning will be allowed to expire.

A Severe Thunderstorm Watch remains in effect until 1100 PM CDT for
the Panhandle of Texas.

&&

LAT...LON 3452 10000 3445 10032 3469 10021 3475 10008
      3475 10000
TIME...MOT...LOC 2342Z 248DEG 16KT 3468 10007 3450 10014 

$$

MCZ

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lubbock, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 31, 1:44 PM CDT, 4 hours 4 minutes earlier. Its key messages:

  • Issued at 142 PM CDT Tue Mar 31 2026
  • Storm chances this evening, mainly over the Rolling Plains.
  • Additional shower and thunderstorm chances Wednesday and Friday evenings, mainly off the Caprock.
  • Elevated-to-critical fire weather conditions continue through the end of the week.
Area forecast discussion, Mar 31, 1:44 PM CDT, 4 hours 4 minutes before
Area Forecast Discussion
National Weather Service Lubbock TX
Issued by National Weather Service Norman OK
144 PM CDT Tue Mar 31 2026

...New SHORT TERM...

.KEY MESSAGES...
Issued at 142 PM CDT Tue Mar 31 2026

 - Storm chances this evening, mainly over the Rolling Plains.

 - Additional shower and thunderstorm chances Wednesday and Friday
   evenings, mainly off the Caprock.

 - Elevated-to-critical fire weather conditions continue through
   the end of the week.

&&

.SHORT TERM...
(This evening through Wednesday)
Issued at 142 PM CDT Tue Mar 31 2026

An upper shortwave will move over the area by the early evening
and a dryline looks to set up south and east of the I-27 corridor.
This will bring additional chances of showers and thunderstorms.
MUCAPE is currently in the 1500-2000 J/kg range. However, the
current synoptic setup and potential capping should keep these
confined to the Rolling Plains. As with last night's storms, the
main threat would be strong winds. CAMs indicate the threat ending
at a similar time around 9-10 PM.

&&

.LONG TERM...
(Wednesday through Monday)
Issued at 1208 AM CDT Tue Mar 31 2026

An upper trough and surface cold front moving through during the day
Wednesday will lead to height falls and thus slightly cooler high
temperatures, in the low-to-mid 80s on the Caprock. Forcing
parameters will increase by late-afternoon as the trough axis moves
through the area along with a potent low-level jet. Despite all
this, dewpoints remain unimpressive for much of the area behind the
aforementioned front and any storms should develop off the Caprock
and quickly depart east of the CWA due to the fast westerly steering
flow. Winds would likely be the main threat. Breezy sustained winds
near 25 mph will bring elevated to near critical fire weather
conditions to the western South Plains and far SW Texas Panhandle.
Blowing dust is also possible, potentially leading to periods of
reduced visibility.

Zonal flow aloft and the absence of any upper waves will bring a
lull in the active weather pattern on Thursday. Winds will turn
westerly to southerly through the day and highs will generally top
out in the mid 80s. However, given dry fuels, elevated-to-critical
fire weather conditions are possible area-wide. The parade of upper
troughs will continue on Friday and again lead to chances of showers
and thunderstorms. As the trough looks to be quite positively
tilted, its orientation would be such that these would generally
develop off the Caprock. Uncertainty still remains and depending if
the dryline were to set up farther west, then the PoPs would follow
suit. A surface cold front will accompany the aforementioned trough
as it moves over the area and winds will switch to the NE, bringing
cooler and more benign conditions this weekend.

&&

.AVIATION...
(18Z TAFS)
Issued at 1205 PM CDT Tue Mar 31 2026

VFR conditions are expected at each terminal through the period.
Breezy south-southwest winds will continue this afternoon and
evening. There is a low chance for thunderstorms to impact KCDS,
but confidence on timing and location are too low to add into the
TAF at this time.

&&

.FIRE WEATHER...
Issued at 1208 AM CDT Tue Mar 31 2026

A Rangeland Fire Danger Statement is in effect this afternoon
through evening for areas on the Caprock. Although westerly winds
will only be sustained near 15 mph, RHs will be in the teens and
fuels are favorable, as much of last night's precipitation occurred
along and east of I-27 which was nonetheless not overly significant.
There is also a chance of showers and thunderstorms, mainly over the
Rolling Plains this evening. Strong and erratic winds along with
lightning strikes are possible within these storms.

Westerly Winds will increase on Wednesday, potentially reaching near
30 mph sustained along the TX/NM border. Temperatures will be about
5-10 degrees cooler than Tuesday, however given the continued
favorable fuels, elevated to near critical fire weather conditions
are possible the western South Plains and far SW Texas Panhandle.

&&

.LUB WATCHES/WARNINGS/ADVISORIES...
Fire Weather Watch from Wednesday afternoon through Wednesday
evening for TXZ021>024-027>030-033>036-039>042.

&&

SHORT TERM...99
LONG TERM....19
AVIATION...99
Hazardous weather outlook, Mar 31, 4:55 PM CDT, 53 minutes before
Hazardous Weather Outlook
National Weather Service Lubbock TX
455 PM CDT Tue Mar 31 2026

TXZ021>044-012200-
Parmer-Castro-Swisher-Briscoe-Hall-Childress-Bailey-Lamb-Hale-Floyd-
Motley-Cottle-Cochran-Hockley-Lubbock-Crosby-Dickens-King-Yoakum-
Terry-Lynn-Garza-Kent-Stonewall-
455 PM CDT Tue Mar 31 2026

This Hazardous Weather Outlook is for the South Plains, Rolling
Plains, and the far Southern Texas Panhandle.

.DAY ONE...Tonight.

Isolated to scattered thunderstorms will continue off the Caprock
through this evening. A few storms may be severe and will be capable
of producing wind gusts up to 70 mph and hail up to the size of
quarters. A Severe Thunderstorm Watch is in effect until 11 PM for
the southeastern Texas Panhandle and northern Rolling Plains.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

Showers and thunderstorms are possible Wednesday, mainly off the
Caprock. The main threat would be strong winds.

Elevated to critical fire weather is possible everyday through
Friday, mainly on the Caprock.

Additional showers and thunderstorms are possible Friday.

The office that day

Everything else NWS Lubbock, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 30, 7:28 PM CDTSevere Thunderstorm WarningLUBBriscoe, Floyd, Hall, Motley32 min
Mar 30, 7:49 PM CDTSpecial Weather StatementLUBCrosby26 min
Mar 30, 8:17 PM CDTSevere Thunderstorm WarningLUBHall43 min
Mar 31, 1:37 AM CDTFire Weather WatchLUBBailey, Briscoe, Castro, Cochran, Crosby, Floyd and 10 more22 hr
Mar 31, 5:19 PM CDTSevere Thunderstorm WarningLUBChildress, Hall38 min
Mar 31, 6:27 PM CDTSevere Thunderstorm Warning Considerable damage threatLUBChildress, Cottle63 min
Mar 31, 6:58 PM CDTSevere Thunderstorm WarningLUBCottle62 min

Nearby

Severe Thunderstorm Warnings in Texas, 2026Every severe thunderstorm warning in 2026

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.